Asymptotic behavior of a tagged particle in simple exclusion processes

  • C. Landim
  • S. Olla
  • S. R. S. Varadhan
Article

Abstract

We review in this article central limit theorems for a tagged particle in the simple exclusion process. In the first two sections we present a general method to prove central limit theorems for additive functional of Markov processes. These results are then applied to the case of a tagged particle in the exclusion process. Related questions, such as smoothness of the diffusion coefficient and finite dimensional approximations, are considered in the last section.

Keywords

central limit theorem interacting particles systems tagged particle 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Arratia R. The motion of a tagged particle in the simple symmetric exclusion system in ℤ.Ann. Prob.,11: (1983), 362–373.Google Scholar
  2. [2]
    Bernardin C. Regularity of the diffusion coefficient for the lattice gas reversible under Bernoulli measure. (2001), preprint.Google Scholar
  3. [3]
    Chang C. C., Landim C. and Olla S. Equilibrium fluctuations of assymmetric exclusion processes in dimensiond≥3. To appear in Probability Theory and Related Fields.Google Scholar
  4. [4]
    Esposito, R., Marra, R. aand Yau, H. T. Diffusive limit of asymmetric simple exclusion.Rev. Math. Phys.,6: (1994), 1233–1267.Google Scholar
  5. [5]
    Guo M., Papanicolaou G. C. and Varadhan S. R. S. Non linear diffusion limit for a system with nearest neighbor interactions.Comm. Math. Phys.,118: (1988), 31–59.Google Scholar
  6. [6]
    Kipnis C. and Varadhan S. R. S. Central limit theorem for additive functionals of reversible Markov processes and applications to simple exclusion.Commun. Math. Phys.,106: (1986), 1–19.Google Scholar
  7. [7]
    Landim C., Olla S. and Varadhan S. R. S. Finite-dimensional approximation of the self-diffusion coefficient for the exclusion process. (2000), preprint.Google Scholar
  8. [8]
    Landim C., Olla S. and Varadhan S. R. S. Symmetric simple exclusion process: regularity of the self-diffusion coefficient. (2000), preprint.Google Scholar
  9. [9]
    Landim C., Olla S. and Varadhan S. R. S. On the viscosity of the asymmetric simple exclusion process in dimensiond ≥3. In preparation.Google Scholar
  10. [10]
    Landim C., Olla S. and Volchan S. Driven tracer particle in one dimensional symmetric simple exclusion process nearest neighbor symmetric simple exclusion process.Commun. Math. Phys. 192: (1998), 287–307.Google Scholar
  11. [11]
    Landim C., Olla S. and Yau H. T. First order correction for the hydrodynamic limit of asymmetric simple exclusion processes in dimensiond ≥3.Communications on Pure and Applied Mathematics,50: (1997), 149–203.Google Scholar
  12. [12]
    Landim C., Olla S. and Yau H. T. Some properties of the diffusion coefficient for asymmetric simple exclusion processes.The Annals of Probability,24: (1996), 1779–1807.Google Scholar
  13. [13]
    Landim C. and Volchan S. Equilibrium fluctuation of a driven tracer particle dynamics.Stoch. Proc. Appl.,85: (2000), 139–158.Google Scholar
  14. [14]
    Landim C. and Yau H. T. Fluctuation-dissipation equation of asymmetric simple exclusion processes.Probab. Th. Rel. Fields,108: (1997), 321–356.Google Scholar
  15. [15]
    Olla S.Homogenization of Diffusion Processes in Random Fields. Ecole Polytechnique, France, (1994).Google Scholar
  16. [16]
    Rost H. and Vares M. E. Hydrodynamics of a one dimensional nearest neighbor model.Contemp. Math.,41: (1985), 329–342.Google Scholar
  17. [17]
    Saada E. A limit theorem for the position of a tagged particle in a simple exclusion process.Ann. Probab.,15: (1987), 375–381.Google Scholar
  18. [18]
    Sethuraman S. Central Limit Theorem for additive functionals of the simple exclusion process. (1999), preprint.Google Scholar
  19. [19]
    Sethuraman S., Varadhan S. R. S. and Yau H. T. Diffusive limit of a tagged particle in asymmetric exclusion process. preprint.Google Scholar
  20. [20]
    Varadhan S.R.S. Non-linear diffusion limit for a system with nearest neighbor interactions II. InAsymptotic Problems in Probability Theory: Stochastic Models and diffusion on Fractals, Elworthy K.D. and Ikeda N. editors. Pitman Research Notes in Mathematics vol. 283, 75–128, John Wiley & Sons, New York, (1994).Google Scholar
  21. [21]
    Varadhan S.R.S. Self diffusion of a tagged particle in equilibrium for asymmetric mean zero random walks with simple exclusion.Ann. Inst. H. Poincaré (Probabilités),31: 273–285.Google Scholar
  22. [22]
    Yau H. T. Relative entropy and hydrodynamics of Ginsburg-Landau models Letters.Math. Phys.,22: (1991), 63–80.Google Scholar

Copyright information

© Sociedade Brasileira de Matemática 2000

Authors and Affiliations

  • C. Landim
    • 1
    • 2
  • S. Olla
    • 3
  • S. R. S. Varadhan
    • 4
  1. 1.IMPARio de JaneiroBrasil
  2. 2.CNRS UPRES-A 6085Université de RouenMont Saint AignanFrance
  3. 3.Départment de MathématiquesUniversité de Cergy PontoisePontoise Cergy-Pontoise-Cedex
  4. 4.Courant Institute of Mathematical SciencesNew York UniversityNew YorkUSA

Personalised recommendations